Paracetamol poisoning

Get in touch with RARE Concierge.

Contact RARE Concierge

Synonyms: Acetaminophen poisoning

A rare intoxication due to a medical product occurring as a result of accidental or intentional overdosing of paracetamol (acetaminophen). Patients may develop gastroenteritis within hours and hepatotoxicity within 24 to 72 hours after ingestion potentially leading to acute liver injury and liver failure. Possible non-hepatic sequelae include renal failure thrombocytopenia pancreatitis and subendocardial myocyte necrosis. Chronic paracetamol poisoning may be asymptomatic or include all signs and symptoms potentially occurring in acute poisoning.

Data from Orphanet are used to provide information on a disease's name, synonym(s), and overview. Reference: Access aggregated data from Orphanet at Orphadata. Orphadata: Free access data from Orphanet. © INSERM 1999. Available on http://www.orphadata.org. Data version June 2024

Newly diagnosed with
Paracetamol poisoning?

Our RARE Concierge Services Guides are available to assist you by providing information, resources and connections as you navigate your rare disease journey.

Get Concierge Help

Clinical Trials

For a list of clinical trials in this disease area, please click here.